Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 307, NWS Louisville, KY

August 5, 20164 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 5, 2016, 2:01 PM CDT for 4 counties in Kentucky. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2016, 2:01 PM CDT (19:01 UTC)
Expired
Aug 5, 2016, 2:45 PM CDT
In force
44 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breckinridge County, KY, Grayson County, KY, Hancock County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 68 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 2:05 PM CDTTSTM WND DMG3 Se Patesville, KYTREES DOWN AROUND VICTORIA CROSSROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WUUS53 KLMK 051901
SVRLMK
KYC027-085-091-183-051945-
/O.NEW.KLMK.SV.W.0307.160805T1901Z-160805T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM CDT FRI AUG 5 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OHIO COUNTY IN CENTRAL KENTUCKY...
  WESTERN GRAYSON COUNTY IN CENTRAL KENTUCKY...
  SOUTHERN BRECKINRIDGE COUNTY IN CENTRAL KENTUCKY...
  SOUTHEASTERN HANCOCK COUNTY IN CENTRAL KENTUCKY...

* UNTIL 245 PM CDT

* AT 200 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  HARDINSBURG...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HARDINSBURG...CLOVERPORT...CANEYVILLE...FORDSVILLE...CONCORD...
  ARRINGTON CORNER...CENTERVIEW...SE REE...AETNAVILLE AND PELLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3774 8682 3776 8682 3785 8662 3767 8623
      3754 8630 3738 8653 3772 8685
TIME...MOT...LOC 1900Z 299DEG 26KT 3775 8664 

HAIL...<.75IN
WIND...60MPH
 
$$
JDG
2 follow-up statements
766 
WWUS53 KLMK 051925
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM CDT FRI AUG 5 2016

KYC027-085-091-183-051945-
/O.CON.KLMK.SV.W.0307.000000T0000Z-160805T1945Z/
OHIO KY-GRAYSON KY-BRECKINRIDGE KY-HANCOCK KY-
225 PM CDT FRI AUG 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN OHIO...WESTERN GRAYSON...SOUTHERN BRECKINRIDGE AND
SOUTHEASTERN HANCOCK COUNTIES...

AT 224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
HARDINSBURG...MOVING SOUTHEAST AT 30 MPH. AT 205 PM CDT...TREES WERE
REPORTED DOWN IN VICTORIA CROSSROADS. SPOTTERS REPORT TORRENTIAL
RAINFALL AND PROLIFIC LIGHTNING.  

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HARDINSBURG...CANEYVILLE...FORDSVILLE...CONCORD...CENTERVIEW...
SE REE...AETNAVILLE...EVELEIGH...COBBLERS KNOB AND DUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. 

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING.

&&

LAT...LON 3784 8660 3767 8623 3754 8630 3738 8653
      3768 8681 3772 8668
TIME...MOT...LOC 1924Z 302DEG 28KT 3763 8644 

HAIL...<.75IN
WIND...60MPH
 
$$
JDG
903 
WWUS53 KLMK 051937
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
237 PM CDT FRI AUG 5 2016

KYC091-183-051947-
/O.CAN.KLMK.SV.W.0307.000000T0000Z-160805T1945Z/
OHIO KY-HANCOCK KY-
237 PM CDT FRI AUG 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OHIO AND
SOUTHEASTERN HANCOCK COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3773 8637 3767 8623 3754 8630 3740 8652
      3744 8655 3759 8647
TIME...MOT...LOC 1937Z 310DEG 31KT 3755 8633 

$$

KYC027-085-051945-
/O.CON.KLMK.SV.W.0307.000000T0000Z-160805T1945Z/
GRAYSON KY-BRECKINRIDGE KY-
237 PM CDT FRI AUG 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN GRAYSON AND SOUTHEASTERN BRECKINRIDGE COUNTIES...

AT 237 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEITCHFIELD...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CANEYVILLE...CONCORD...CANNONS POINT...MCCOY...BURAS...CENTERVIEW...
MADRID...SE REE...HUDSON AND EVELEIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. 

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 8637 3767 8623 3754 8630 3740 8652
      3744 8655 3759 8647
TIME...MOT...LOC 1937Z 310DEG 31KT 3755 8633 

HAIL...<.75IN
WIND...60MPH
 
$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:00 PM CDT, 1 minute earlier.

Area forecast discussion, Aug 5, 2:00 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Louisville KY
300 PM EDT FRI AUG 5 2016

.SHORT TERM (Now through Saturday Night)...
Issued at 246 PM EDT Fri Aug 5 2016

The cold front that has been advertised currently stretches across
northern and central IN. Ahead of this front this afternoon
temperatures have risen into the upper 80s to lower 90s with
dewpoints into the mid 70s. CAPE values have risen to 2000-4000 J/kg
with localized higher values across portions of southwest central
KY. Downdraft CAPE values range from 1000-1400 J/kg, with the maxima
across south central KY. A few areas of storms have developed, some
in the areas of maximized instability and some moving into this
area. The best chance for damaging winds will be with the strongest
storms across south central KY. Otherwise, the storms may contain
quite a bit of lightning and torrential rainfall. The Simpson county
mesonet recorded just over an inch of rain in 30 minutes. Some
localized ponding of water will be possible, but storms look to be
moving fast enough that widespread flooding does not look like an
issue right now.

There should be a break in rain late this evening into the early
overnight hours as daytime heating wanes. However, storms are
expected to move back in from the north early tomorrow morning as
the cold front pushes into southern IN and north central KY. They
should become more widespread across south central KY tomorrow
afternoon as the front sags southward. Again, torrential rainfall
and gusty winds along with lightning will be the main threats. These
storms will linger into the early evening across south central KY.
By midnight everyone should be dry with lower dewpoints and a bit
cooler air filtering in to the north. Lows Sunday morning look to be
in the mid to upper 60s across the region.

.LONG TERM (Sunday through Friday)...
Issued at 258 PM EDT Fri Aug 5 2016

Surface high pressure will nose in from the north Sunday into
Monday. Aloft the flow will be generally zonal. Dewpoints will
remain lower through this period in the lower to mid 60s, which will
feel like a relief after the upper 60s and lower 70s we have had.
Temperatures will be at or slightly below normal for this time of
year.

By Tuesday the high pressure will move off to the east and southerly
winds will bring moisture back to the region through the end of the
week. Aloft several disturbances will roll through the area.
Scattered thunderstorms will return to the forecast each day. The
best chance for storms right now looks to be on Thursday as a
stronger wave moves across the Lower Ohio Valley.

&&

.AVIATION (18Z TAF Update)...
Issued at 111 PM EDT Fri Aug 5 2016

Convection will impact the KSDF terminal near the beginning of the
forecast period.  The impacts will not last all that long (60 min or
less) given that the storms are moving SE at a pretty good clip.
However, VFR conditions will deteriorate to IFR for a short period
as the line moves through.  Wind gusts up to 25-30kts will be
possible as this band passes through.  Elsewhere, scattered
convection is expected to develop in the 05/18-20Z time frame so
plan on keeping VCTS in at KBWG and KLEX for the afternoon.

Storms are expected to diminish after sunset.  However, coverage
looks to remain scattered through the overnight period as a cold
front pushes through the region from the NW to SE.  Should see a
wind shift to the NW at KSDF around 06/05-06Z and over in KLEX after
08Z.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........EER
Long Term.........EER
Aviation..........MJ
Hazardous weather outlook, Aug 5, 2:42 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 AM EDT FRI AUG 5 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060745-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
342 AM EDT FRI AUG 5 2016 /242 AM CDT FRI AUG 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. THE MAIN HAZARD ASSOCIATED WITH THESE STORMS WILL BE
LOCALLY HEAVY RAINFALL. GUSTY WINDS ARE ALSO POSSIBLE IN A FEW OF
THE STRONGER STORMS THIS AFTERNOON...MAINLY WEST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ON
SATURDAY...MAINLY SOUTH OF THE WESTERN KENTUCKY AND BLUEGRASS
PARKWAYS. LOCALLY HEAVY RAIN AND LIGHTNING ARE POSSIBLE WITH ANY
OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY FLOODING OF ROADWAYS OR WEATHER RELATED
DAMAGE.

RAS

In the hours before

Special weather statement, Aug 5, 11:57 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 PM EDT FRI AUG 5 2016

INZ076-077-083-084-089>092-051745-
WASHINGTON-ORANGE-CRAWFORD-FLOYD-DUBOIS-CLARK-HARRISON-PERRY-
1257 PM EDT FRI AUG 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HARRISON...NORTHERN PERRY...NORTHWESTERN FLOYD...ORANGE...CRAWFORD...
SOUTHERN WASHINGTON...DUBOIS AND WEST CENTRAL CLARK COUNTIES...

AT 1257 PM EDT/1157 AM CDT/...RADAR INDICATED STRONG THUNDERSTORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF PAOLI TO 8
MILES SOUTH OF JASPER. MOVEMENT WAS EAST AT 35 MPH.

WINDS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...PAOLI...ENGLISH...NEW PROVIDENCE TOWN...CAREFREE TOWN...
MOUNT PLEASANT...HUNTINGBURG...FERDINAND...BLUE RIVER AND NEW PEKIN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3832 8707 3864 8634 3848 8575 3819 8634
      3820 8635 3820 8637 3817 8637 3800 8670
      3805 8678 3806 8677 3808 8678 3810 8677
      3812 8681 3812 8680 3815 8681 3821 8679
      3820 8701 3820 8704 3822 8707
TIME...MOT...LOC 1657Z 286DEG 31KT 3855 8630 3827 8689

JDG
Special weather statement, Aug 5, 12:27 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1227 PM CDT FRI AUG 5 2016

KYZ070>072-051815-
WARREN-SIMPSON-LOGAN-
1227 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN...
NORTHEASTERN SIMPSON AND EAST CENTRAL LOGAN COUNTIES...

AT 1226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MEMPHIS
JUNCTION...MOVING SOUTHEAST AT 15 MPH.

WINDS OF 35 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MEMPHIS JUNCTION...WOODBURN...BLUE LEVEL...MOTLEY...
PETROS...BOYCE...HILLSDALE...GOLD CITY AND GREENHILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3689 8672 3701 8661 3690 8624 3689 8625
      3689 8627 3688 8626 3678 8641 3672 8641
TIME...MOT...LOC 1726Z 298DEG 15KT 3690 8659

JDG
Special weather statement, Aug 5, 1:05 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM CDT FRI AUG 5 2016

KYZ062-071-073-074-051845-
WARREN-EDMONSON-BARREN-ALLEN-
105 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN...CENTRAL
BARREN...SOUTHEASTERN EDMONSON AND ALLEN COUNTIES...

AT 105 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PLUM
SPRINGS... MOVING SOUTHEAST AT 55 MPH.

WINDS OF UP TO 35 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...GLASGOW...SCOTTSVILLE...BROWNSVILLE...PLUM SPRINGS...
CRESTMOOR...MOUNT VICTOR...DELAFIELD...SMITHS GROVE AND OAKLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3665 8641 3667 8642 3677 8641 3690 8624
      3700 8657 3720 8624 3686 8574 3674 8594
      3664 8619
TIME...MOT...LOC 1805Z 298DEG 49KT 3698 8629

JDG
Special weather statement, Aug 5, 1:08 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
108 PM CDT FRI AUG 5 2016

KYZ072-051830-
SIMPSON-
108 PM CDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON COUNTY...

AT 108 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF PORTLAND...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
SCHWEIZER...PRICES MILL...PEDEN MILL...GEDDES...BLACK JACK...
MIDDLETON AND NEOSHEO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3665 8659 3665 8676 3672 8675 3675 8674
      3682 8668 3665 8643 3665 8651 3664 8654
      3664 8655 3663 8656
TIME...MOT...LOC 1808Z 287DEG 17KT 3670 8665

JDG
Special weather statement, Aug 5, 1:20 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT FRI AUG 5 2016

INZ084-089>091-KYZ023>026-028>030-051845-
CRAWFORD-FLOYD-HARRISON-PERRY-JEFFERSON-OHIO-HARDIN-MEADE-HANCOCK-
BRECKINRIDGE-BULLITT-
220 PM EDT FRI AUG 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...PERRY...
SOUTHERN FLOYD...SOUTHEASTERN CRAWFORD...SOUTHWESTERN JEFFERSON...
MEADE...NORTHERN OHIO...NORTHERN HARDIN...BRECKINRIDGE...BULLITT AND
HANCOCK COUNTIES...

AT 219 PM EDT/119 PM CDT/...RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AUDUBON PARK TO NEAR KNOTTSVILLE.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...SHIVELY...
SHEPHERDSVILLE...TELL CITY...CORYDON...BRANDENBURG...
HARDINSBURG AND PIONEER VILLAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3763 8695 3767 8682 3771 8687 3774 8682
      3780 8682 3784 8685 3784 8691 3790 8692
      3789 8699 3790 8699 3793 8697 3794 8692
      3802 8680 3800 8677 3809 8677 3831 8580
      3827 8573 3786 8562 3753 8704 3755 8705
TIME...MOT...LOC 1819Z 342DEG 24KT 3821 8573 3778 8694

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 12:27 PM CDTSpecial Weather StatementLMKWarren48 min
Aug 5, 1:05 PM CDTSpecial Weather StatementLMKAllen, Barren, Warren40 min
Aug 5, 1:08 PM CDTSpecial Weather StatementLMKSimpson22 min
Aug 5, 1:20 PM CDTSpecial Weather StatementLMKBreckinridge, Bullitt, Hancock, Meade25 min
Aug 5, 2:32 PM CDTSpecial Weather StatementLMKOhio28 min
Aug 5, 2:47 PM CDTSevere Thunderstorm WarningLMKButler, Ohio43 min
Aug 5, 3:30 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren45 min
Aug 5, 3:44 PM CDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Edmonson, Simpson, Warren2 hr
Aug 5, 3:51 PM CDTSpecial Weather StatementLMKLogan24 min
Aug 5, 3:56 PM CDTAreal Flood AdvisoryLMKGrayson2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.